Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

PCOS, get periods with metformin. Episode of slight bleeding regularly. What could be going on?

I have PCOS . My periods are very few n far between when im not taking my Metformin . Saturday there was very SLIGHT indicator that my period was coming. So i put a tampon in. In the morning it was clean (the tampon). Then Sunday night after my Husband an I had sex there was a lot of blood so i figured it was my period. but im the morning there was nothing on the tampon again. There hasnt been any bleeding since then either. Im not a birth control and we dont use condoms . What do you think could be going on?
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2014
This is occurring due to PCOS. Hyper insulinism is causing changes in other hormones leading to absence of menses. You have not mentioned if you are on metformin now. If yes maybe you need to step up the dose. If you are currently not on metformin, better start it.
You must try other helpful measures like regular exercises, especially of the abdominal muscles like abdominal crunches and no simple sugars in diet along with weight loss.
Hope this was helpful. Have a good day.

Answered: Mon, 21 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor